Louisiana, 2003

Damaging Wind in Louisiana, August 20, 2003

August 20, 2003 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 20, 2:42 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Aug 20, 2:42 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE SHREVEPORT LA
ISSUED BY NWS FORT WORTH TX
230 PM CDT WED AUG 20 2003

THE UPPER RIDGE/S GRIP WILL CONTINUE TO LOOSEN AS A TROUGH OVER THE
NORTHERN GULF OF MEXICO MOVES WESTWARD. WE WILL SEE SCATTERED...
MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE
WEEKEND. WILL ALLOW THE HEAT ADVISORY TO EXPIRE THIS AFTERNOON AS
WE SHOULD SEE LOWS IN THE LOWER TO MID 70S...WITH AFTERNOON HEAT
INDEX VALUES 100 TO 105. THE UPPER RIDGE WILL THEN BUILD BACK TO THE
NORTHEAST AND EAST INTO MISSOURI BY SUNDAY...AND THEN BUILD FARTHER
EAST THROUGH MIDWEEK. THIS WILL RESULT IN THE ARKLATEX REMAINING
UNDER A WEAK UPPER LEVEL WEAKNESS THROUGH MIDWEEK. THUS WILL NEED TO
KEEP POPS IN THE FORECAST THROUGH THE FORECAST...WITH NEAR NORMAL
TEMPERATURES.

.PRELIMINARY POINT TEMPS/POPS...

SHV  75 94 74 94 / 20 30 20 40
MLU  73 95 73 94 / 30 40 40 50
TXK  76 99 74 93 / 20 20 20 30
TYR  74 97 74 94 / 10 20 20 40
LFK  73 93 73 93 / 20 30 20 30

.SHV...NONE.
Hazardous weather outlook, Aug 20, 12:48 PM CST, 3 hours 12 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-202100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
148 PM CDT WED AUG 20 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
HEAT INDEX VALUES WILL PEAK BETWEEN 105 AND 110 DEGREES THIS
AFTERNOON THROUGH 700 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The Shreveport radar (KSHV), 63 km away, was scanning. The volume nearest the first event began at 21:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Webster

When
August 20, 4:00 PM CST
Where
Webster County, 5 mi E of Cotton Vly
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
32.817, -93.333

Numerous large trees toppled and snapped.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330289.